Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Cerebrovasc Surg. 2009 Dec;11(4):204-206. English. Case Report.
Jo KW , Park IS , Kim YD , Kim SR .
Department of Neurosurgery, Bucheon St. Mary's Hospital, The Catholic University of Korea. twinpapa@catholic.ac.kr
Department of Cardiovascular Surgery, Bucheon St. Mary's Hospital, The Catholic University of Korea.
Abstract

We report here on a case of acute aortic dissection after intravenous tissue plasminogen activator (t-PA) administration in a patient with acute ischemic stroke. A 75-year-old woman with a history of hypertension and diabetes mellitus presented with left hemiplegia and a decreased mentality. The admission studies revealed severe stenosis of the right middle cerebral artery and decreased cerebral perfusion. Initial chest radiography showed hypertensive cardiovascular changes and increased interstial markings on both lung fields. Cyanosis and cardiac arrest occurred 80 minutes after intravenous t-PA administration. Emergency cardiopulmonary resuscitation was done and chest CT showed a dissection involving the whole aorta and pericardial effusion due to bleeding. In spite of our earnest efforts, the patient died. It should be kept in mind that aortic dissection can occur after intravenous t-PA administration and an early clinical suspicion and diagnosis is needed to avoid this devastating complication.

Copyright © 2019. Korean Association of Medical Journal Editors.